Leukemia Home > Gleevec Overdose
Based on cases where people have taken too much Gleevec (sunitinib), overdose symptoms may include fatigue, abnormal bleeding, and vomiting, among others. However, the specific effects will depend on how much of the medicine was taken and whether it was taken in combination with other substances. Treatment may include pumping the stomach, administering medications, and treating any symptoms that occur.
Can You Take Too Much Gleevec?Gleevec® (imatinib mesylate) is a prescription medication approved to treat certain types of cancer, including leukemia. As with any medicine, it is possible to take too much Gleevec. The specific effects of an overdose with this medication may vary, however, depending on a number of factors, such as how much Gleevec was taken and whether it was taken with any other medications or substances.
Effects of a Gleevec OverdoseThere have been a few reports of a Gleevec overdose. Based on these reports, symptoms of an overdose may include (but are not limited to):
- Nausea and vomiting
- Swelling, especially of the legs, ankles, feet, and face
- Muscle pain and spasms
- Abdominal pain (stomach pain)
- Decreased appetite
- Decreased red and white blood cell counts
- Decrease in platelets (cells that help the blood clot)
- Increase in liver enzymes (which could be a sign of liver problems).